Tornadoes · United States · Missouri · 2017

EF1 tornado, Wardsville, Missouri, May 19, 2017

This EF1 tornado ran 0.9 miles across Cole County on May 19, 2017, touching down at 6:27 PM CDT and reaching 75 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
May 19, 2017
Touchdown
6:27 PM CDT (23:27 UTC)
Lifted
6:29 PM CDT (23:29 UTC)
On the ground
2 minutes
Path length
0.9 miles (1.5 km)
Path width
75 yards (69 m)
Deaths
0
Injuries
0
County
Cole County
Touchdown point
38.498, -92.185
Lift-off point
38.508, -92.172
Record number
1705191727-01

The damage survey

8 damage points were recorded along this path by NWS LSX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 100 mph.

  • tree uprooted fell on house
  • tops of trees broken along the Moreau River.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Stalled warm front was focus of activity that fired up during the late afternoon and evening hours on May 19th.

A weak tornado touched down briefly about one mile northwest of Wardsville, MO. The tornado was on the ground for approximately two minutes, and traveled about one mile. The tornado initially touched down in a small subdivision and caused minor damage to the roof of a single family home. The tornado then preceded northeast causing tree damage and striking another home where it caused significant damage to the roof. The estimated wind speed was 100 miles per hour at this residence. The tornado continued moving northeast uprooting and snapping trees. Two large trees fell on a home near the end of the tornado's path. The tornado finally dissipated on the southwest bank of the Moreau River where it broke the tops off of a few trees. Overall, the tornado was rated EF1 with a path length of 0.95 miles and a max path width of 75 yards. No deaths or injuries were reported.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.

The county was under a tornado watch, issued at 20:58 UTC and running to 02:10 UTC.

Issued (UTC)ExpiredProductOffice
08:03 UTC08:45 UTCSevere Thunderstorm WarningLSX
08:29 UTC08:42 UTCSevere Thunderstorm WarningLSX
20:58 UTC02:10 UTCTornado WatchLSX
23:00 UTC23:45 UTCSevere Thunderstorm WarningLSX
23:38 UTC23:56 UTCSevere Thunderstorm WarningLSX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:59 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the tornado touched down at May 19, 3:39 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, May 19, 3:39 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
339 PM CDT Fri May 19 2017

.SHORT TERM...  (Through Late Saturday Afternoon)
Issued at 338 PM CDT Fri May 19 2017

New tornado watch has just been issued for much of central and parts
of east central Missouri along the quasi-stationary front.  Latest
GOES-16 imagery is showing cloud streets ahead of a QLCS over
southwest Missouri.  This is south of the stationary front that
extends front south of Kansas City and Columbia to north of St.
Louis.  The atmosphere has destabilized to the south of the warm
front with MLCAPES now between 500-2000 J/kg.  Deep layer shear is
also sufficient for severe storms including supercells and organized
multi-cells including the QLCS.  Runs of the CAMS have been showing
one QLCS moving across the CWA this evening and another moving
across the CWA late tonight.  There will the potential for all
hazards with these storms.  There could also be some locally heavy
rainfall across the area.

Showers and thunderstorms will begin to move out of the area on
Saturday from west to east as a cold front begins to move across the
area.

Britt

.LONG TERM...  (Saturday Night through Next Friday)
Issued at 338 PM CDT Fri May 19 2017

(Saturday Night - Wednesday Night)

Cold front will exit the CWA early on Saturday night from west to
east. Along and ahead of the front, there will exist at least a
chance of showers and thunderstorms. Severity is highly unknown as
atmosphere may be overworked and stabilized ahead of the actual cold
front due to antecedent convection. Severe threat regardless
would likely be confined to the evening hours.

Story behind the front continues to be the much cooler airmass which
will quickly filter into the mid-Mississippi Valley beginning after
the frontal passage. Below to much below normal temperatures will
likely be the rule through at least Wednesday night as longwave
trough amplifies overhead, and pivots southeastward toward the area
by Tuesday night/Wednesday. A prolonged chance of showers appears
possible beginning Monday night through Wednesday, with a closed low
forming at midlevels. Cannot rule out a few thunderstorms on Monday
and Tuesday, particularly during peak heating.

Coolest temperatures will likely be on Wednesday as 850-hPa
temperatures drop below +5C. Look for highs in the low to mid 60s
for most locations. Coldest night will likely be Wednesday Night
with lows in the mid to upper 40s.

(Thursday - Next Friday)

A quick moderation in temperatures is likely to end the work week
along with drier conditions as midlevel shortwave ridge moves toward
the bi-state region. Highs by Friday look to be back to just below
normal.

Gosselin

&&

.AVIATION...  (For the 18z TAFs through 18z Saturday Afternoon)
Issued at 1236 PM CDT Fri May 19 2017

Scattered thunderstorms are expected to redevelop along and south
of a stationary front this afternoon that currently extends from
south of KCOU to north of KSTL. MVFR and some IFR ceilings will
slowly lift during the afternoon hours. There will be a better
chance of thunderstorms toward 00Z when a more organized band of
thunderstorms moves across the area. A second area of
thunderstorms is expect to move across the area between 08-12Z
affecting all of the terminals. Any thunderstorms will have the
potential to produce MVFR/IFR conditionals and brief gusty winds.
MVFR/some IFR conditions are expect late tonight and early on
Saturday morning before they improve on during the day on
Saturday.

SPECIFICS FOR KSTL: There will be the threat for thunderstorms to
redevelop late this afternoon and early this evening. The best
chance for thunderstorms will be early this evening and again
overnight. Any thunderstorms will have the potential to produce
MVFR/IFR conditionals and brief gusty winds. MVFR/some IFR
conditions are expect late tonight and early on Saturday morning
before they improve on during the day on Saturday.  Any
thunderstorms will have the potential to produce MVFR/IFR
conditionals and brief gusty winds. MVFR/some IFR conditions are
expect late tonight and early on Saturday morning before they
improve on during the day on Saturday. Current southwest winds is
expected to turn to the north this afternoon.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, May 19, 3:26 PM CDT, 3 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
326 PM CDT Fri May 19 2017

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201145-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
326 PM CDT Fri May 19 2017

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight

Thunderstorms through tonight may be severe with large hail up to
the size of golf balls, wind gusts to 70 mph and a few tornadoes
also possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A few severe thunderstorms are possible on Saturday, mainly across
portions of southern Illinois.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed tonight. Spotters are
encouraged to report any severe weather observed to the National
Weather Service.

Gosselin

In the hours before

Local storm report, May 19, 2:02 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
202 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 AM     TSTM WND DMG     FREEBURG                38.32N  91.92W
05/19/2017                   OSAGE              MO   EMERGENCY MNGR

            METAL OUTBUILDING DESTROYED. TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER LSX1700419

GOSSELIN
Local storm report, May 19, 2:05 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
205 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 AM     TSTM WND DMG     WARRENTON               38.82N  91.14W
05/19/2017                   WARREN             MO   FIRE DEPT/RESCUE

            NUMEROUS TREES AND POWER LINES DOWN IN TOWN. SEVERAL
            ROOFS DAMAGED DUE TO FALLING TREE LIMBS.

&&

EVENT NUMBER LSX1700420

GOSSELIN
Local storm report, May 19, 2:08 PM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
208 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 AM     TSTM WND DMG     TROY                    38.73N  89.89W
05/19/2017                   MADISON            IL   PUBLIC

            SHED LIFT AND DEPOSITED IN WHEAT FIELD ON HWY 61 IN
            SOUTTH TROY

&&

EVENT NUMBER LSX1700421

KELLY
Local storm report, May 19, 2:09 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
209 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 AM     TSTM WND DMG     TROY                    38.98N  90.98W
05/19/2017                   LINCOLN            MO   PUBLIC

            SHED LIFT AND DEPOSITED IN WHEAT FIELD ON HWY 61 IN
            SOUTTH TROY

&&

CORRECTED COUNTY/STATE...LOCATION

EVENT NUMBER LSX1700421

KELLY

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Springfield, MO (KSGF), 12:00Z

11.5 hours before the tornado, 228 km from the path. May 19, 2017.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2017-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -80475, lifted condensation level 968 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 12:00Z on 2017-05-19The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -97 square meters per square second, 0 to 6 km bulk shear 35 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-80475 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
35 kt
0-1 km bulk shear
29 kt
0-1 km storm-relative helicity
-97 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.3 K/km

Open this sounding in Storm Lab

Springfield, MO (KSGF), 00:00Z

0.5 hours after it, 228 km from the path. May 20, 2017.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -71392, lifted condensation level 1427 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 00:00Z on 2017-05-20The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -186 square meters per square second, 0 to 6 km bulk shear 55 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-71392 J/kg
Surface CAPE
37 J/kg
Mixed-layer LCL
1427 m above ground
0-6 km bulk shear
55 kt
0-1 km bulk shear
25 kt
0-1 km storm-relative helicity
-186 m²/s²
0-3 km storm-relative helicity
-113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.5 K/km

Open this sounding in Storm Lab

The surface observations

Jefferson City (JEF), 10 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
21:30 UTC70° 6 kt1012.2
21:35 UTC70° 8 kt1012.5
21:40 UTC60° 6 kt1012.5
21:45 UTC60° 7 kt1012.5
21:50 UTC60° 7 kt1012.5
21:53 UTC786670° 7 kt1012.5
21:55 UTC70° 8 kt1012.2
22:00 UTC60° 7 kt1012.2
22:05 UTC70° 8 kt1012.2
22:10 UTC70° 7 kt1012.2
22:15 UTC70° 10 kt1012.2
22:20 UTC70° 8 kt1012.2
22:25 UTC60° 7 kt1012.2
22:30 UTC60° 9 kt1012.2-RA
22:35 UTC50° 10 kt1012.2-RA
22:38 UTC776660° 11 kt1012.2VCTS -RA
22:40 UTC60° 9 kt1012.2
22:45 UTC50° 10 kt1011.9
22:50 UTC70° 9 kt1011.9
22:53 UTC766660° 11 kt1011.5VCTS
22:55 UTC70° 12 kt1011.5
23:00 UTC70° 11 kt1011.9
23:05 UTC70° 11 kt1011.9
23:08 UTC766670° 10 kt1011.9TS
23:10 UTC70° 9 kt1011.9
23:15 UTC70° 11 kt1011.5
23:20 UTC70° 14 kt1011.2-RA
23:25 UTC60° 14 kt1011.2-RA
23:30 UTC50° 3 kt1011.9+RA
23:35 UTC130° 6 kt1013.2-RA
23:40 UTC7062190° 13 kt1014.2+TSRA
23:45 UTC 1013.5+RA
23:50 UTC240° 7 kt1013.5+RA
23:53 UTC6963260° 7 kt141013.5TSRA
23:55 UTC280° 6 ktRA
00:00 UTC6963270° 5 kt1013.5TSRA
00:05 UTC270° 4 kt1013.2RA
00:10 UTC330° 6 kt1012.9RA
00:15 UTC350° 8 kt1012.2RA
00:19 UTC686340° 6 kt1011.9VCTS -RA
00:20 UTC70° 4 kt1012.2-RA
00:25 UTC100° 7 kt1012.5-RA
00:30 UTC70° 8 kt1012.5-RA
00:35 UTC50° 7 kt1012.2
00:40 UTC60° 6 kt1012.2
00:45 UTC696390° 9 kt1012.2
00:50 UTC80° 10 kt1011.5
00:53 UTC686380° 10 kt1011.5
00:55 UTC90° 9 kt1011.5
01:00 UTC90° 7 kt1011.9
01:05 UTC100° 7 kt1011.9
01:10 UTC100° 8 kt1011.9
01:15 UTC80° 8 kt1011.9
01:20 UTC110° 6 kt1012.2
01:25 UTC110° 9 kt1012.2

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The St Louis radar (KLSX), 132 km away, was scanning. The volume nearest the touchdown began at 23:27 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
22:41 UTCTSTM WND DMG3 Sw Osage BeachCamden, MOBOAT DOCK DAMAGE AT THE MOORINGS YACHT CLUB ON LAKE OF THE OZARKS. ELECTRICAL CONNECTIONS FROM THE DOCK PULLED OUT OF THE GROUND. TIME ESTIMATED VIA RADAR.
22:52 UTCTSTM WND GST 533 Se KaiserMiller, MO53MPH WIND GUST MEASURED AT AWOS STATION AIZ, LEE C FINE MEMORIAL AIRPORT.
23:27 UTCTSTM WND DMGJefferson CityCole, MOTREES BKOWN OVER AT 2600 BLOCK OF ROUTE CC. TIME ESTIIMATED BY RADAR.
23:30 UTCTSTM WND DMG4 N BrazitoCole, MOJEFFERSON CITY PD REPORTED TREES DOWN AND ROOFS OFF HOUSES IN AN AREA BETWEEN LOHMAN AND WARDSVILLE SOUTHWEST OF JEFFERSON CITY.
23:34 UTCTSTM WND DMGJefferson CityCole, MOLARGE TREE LIMB DOWN WITH SMALLER LIMBS SNAPPED AS WELL.
23:35 UTCTSTM WND DMG2 Nnw Jefferson CityCole, MOSAME SPOTTER THAT CALLED IN JEFFERSON CITY ROOF DAMAGE EARLIER REPORTS POWER POLES DOWN ALONG INDUSTRIAL DRIVE, BLOCKING THE ROADWAY.
23:35 UTCTSTM WND DMGJefferson CityCole, MOLARGE TREES SNAPPED AT BASE. POWER POLES DAMAGED. SHINGLES OFF ROOF ON THE WEST SIDE OF JEFFERSON CITY.
23:44 UTCTSTM WND DMG2 Nw AshlandBoone, MOLARGE TREE UPROOTED WITH OTHER LARGE TREE LIMBS DOWN.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2017 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are

The other tornadoes of May 19, 2017

43 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 191:04 AM CDTEF0Barry, MO0.1100$50,000
May 191:28 AM CDTEF0Taney, MO0.3751$10,000
May 191:30 AM CDTEF1Taney, MO8.7200
May 191:54 AM CDTEF0Greene, MO2.5200$100,000
May 192:00 AM CDTEF0Christian, MO3.0500$100,000
May 192:15 AM CDTEF1Webster, MO2.0300$10,000
May 193:00 AM CDTEF0Wright, MO0.350$5,000
May 193:12 AM CDTEF0Oregon, MO0.8300$50,000
May 194:15 AM CDTEF1Callaway, MO1.650
May 194:23 AM CDTEF0Montgomery, MO4.075
May 192:55 PM CDTEF1McDonald, MO2.010$50,000
May 193:10 PM CDTEF0Newton, MO4.1300$50,000
May 194:22 PM EDTEF1Crawford, IN0.250$250,000
May 193:23 PM CDTUnratedRunnels, TX0.030
May 193:37 PM CDTEF0Barber, KS0.450
May 193:42 PM CDTEF1Lawrence, MO4.2300$50,000
May 193:53 PM CDTEF0Barber, KS3.0150
May 193:57 PM CDTEF0Lawrence, MO1.0100$5,000
May 194:05 PM CDTEF0Dade, MO0.9100
May 194:11 PM CDTEF0Pratt, KS2.250
May 194:12 PM CDTEF0Dade, MO0.575
May 194:14 PM CDTEF0Pratt, KS4.575
May 194:19 PM CDTEF0Polk, MO0.6100$5,000
May 194:22 PM CDTEF0Kingman, KS0.250
May 194:53 PM CDTEF0Kingman, KS0.350
May 195:10 PM CDTEF0Kingman, KS0.350
May 195:32 PM CDTEF0Reno, KS0.750
May 195:37 PM CDTEF0Reno, KS0.650
May 196:00 PM CDTUnratedArcher, TX0.550
May 197:15 PM CDTEF0Clay, KS0.020
May 197:22 PM CDTUnratedCarter, OK0.250
May 197:24 PM CDTUnratedCarter, OK0.250
May 197:27 PM CDTUnratedColeman, TX0.125
May 197:31 PM CDTUnratedCarter, OK0.250
May 197:47 PM CDTUnratedCarter, OK2.0400
May 197:48 PM CDTEF0Chase, KS0.250
May 198:09 PM CDTEF0Morris, KS0.025
May 198:25 PM CDTEF1Chase, KS0.860
May 198:38 PM CDTEF0Lyon, KS0.025
May 199:32 PM CDTUnratedJohnston, OK1.550
May 199:44 PM CDTUnratedJohnston, OK2.050
May 199:56 PM CDTUnratedJohnston, OK6.050
May 1910:13 PM CDTUnratedCoal, OK3.050

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.